Alert archive / Mississippi / Tornado Warnings in 2019
Tornado Warning 1, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 19, 2019, 9:07 AM CST for Walthall County, Mississippi. It was in force for 8 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2019, 9:07 AM CST (15:07 UTC)
- Expired
- Jan 19, 2019, 9:15 AM CST
- In force
- 8 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 19, 5:23 AM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.1 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 389 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
281
WFUS54 KLIX 191507
TORLIX
MSC147-191515-
/O.NEW.KLIX.TO.W.0001.190119T1507Z-190119T1515Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service New Orleans LA
907 AM CST SAT JAN 19 2019
The National Weather Service in New Orleans has issued a
* Tornado Warning for...
Southern Walthall County in southern Mississippi...
* Until 915 AM CST.
* At 907 AM CST, a severe thunderstorm capable of producing a tornado
was located near Dexter, or 7 miles southwest of Kokomo, moving
northeast at 45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
southern Walthall County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 3123 9003 3118 9003 3117 9000 3114 9000
3113 8994 3108 8992 3107 8988 3100 9003
3100 9008 3113 9019 3126 9004
TIME...MOT...LOC 1507Z 231DEG 38KT 3111 9006
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
KLGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 19, 4:02 AM CST, 5 hours 5 minutes earlier.
Area forecast discussion, Jan 19, 4:02 AM CST, 5 hours 5 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
402 AM CST Sat Jan 19 2019
.DISCUSSION...
Current forecast of storms impacting the forecast area seems to be
relatively on track. The trend of the line of storms has been a
little bit slower. The main line of storms should start to impact
the western portions of the forecast area between 6AM to 8AM and
then march across the forecast area through the rest of the
morning and early afternoon. The Storm Prediction Center maintains
the Slight Risk over the forecast area for today. The main
threats from the storms will be strong straight line winds, heavy
rain, and an isolated tornado. So far this morning there have been
a few warnings issued and we expect this trend to continue
through the morning. No current watches are in effect but a watch
could be issued later on this morning. The line should exit the
area in the early afternoon hours.
Cold air advection should kick in behind the front immediately.
Temperatures in the 60s ahead of the front will fall into the 30s
tonight. Temperatures will fall through the day. Winds will be
strong especially south of Lake Pontchartrain. A Wind Advisory is
in effect for the areas south of Lake Pontchartrain. The wind and
cold temperatures will produce wind chill values in the 20s for
much of the area Sunday morning. Cold air shunts off to the east
rather quickly behind the system. Expect a freeze across the
northern portions of the area Sunday morning, and a colder night
Sunday night into Monday morning. Temperatures will be below
normal Sunday, but will rebound quickly for the first half of next
week.
The pattern remains active with another system impacting the area
Wednesday into Thursday. Will have to watch this system in the
coming days. Will carry high POPs for this timeframe and will iron
out the details as the event draws closer.
&&
.AVIATION...
Ceilings will be at different levels at different times today at all
terminals and should range anywhere from OVC003 to OVC030. Gradient
winds will also be quite robust with southerly winds gusting into
the mid 20kt range this morning. Once the cold front moves through,
winds will quickly shift out of the west then northwest with strong
winds once again sustained in the 20 to 30kt range and some of these
gusts could reach as high as 40kt especially for terminals south of
the lakes. A line of strong to severe thunderstorms will accompany
the front which could produce even stronger wind speeds.
&&
.MARINE...
Southerly winds are ramping up this morning and this should continue
to worsen over time today. A small craft advisory will remain
through noon today. This will be replaced by a gale warning
afterwards through 6am Sunday. These winds should begin to ease
during the day Sunday as the next front will begin to bring return
flow back to the area by Monday. The next front may move through the
northern gulf Wednesday morning with strong northerly winds again.
&&
.DECISION SUPPORT...
DSS code: Yellow
Deployed: None
Activation: None
Activities: Gale warning and slight risk severe thunderstorms
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe or
excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
HazMat or other large episodes.
Red = Full engagement for Moderate to high risk of severe and/or
excessive rain; direct tropical threats; Events of National
Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 30 45 28 / 90 10 0 0
BTR 66 32 46 30 / 90 10 0 0
ASD 68 34 49 31 / 90 10 0 0
MSY 68 36 48 36 / 90 10 0 0
GPT 67 35 49 32 / 100 10 0 0
PQL 70 37 50 31 / 100 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 3 PM this afternoon to 6 AM CST Sunday for
LAZ061>064-066>070.
GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ530-
532-534-536-538-550-552-555-557-570-572-575-577.
Gale Warning from 3 PM this afternoon to 6 AM CST Sunday for
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...None.
GM...Small Craft Advisory until 3 PM CST this afternoon for GMZ532-
534-536-538-550-552-555-557-570-572-575-577.
Gale Warning from 3 PM this afternoon to 6 AM CST Sunday for
GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&Hazardous weather outlook, Jan 19, 4:12 AM CST, 4 hours 55 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 412 AM CST Sat Jan 19 2019 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-192215- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 412 AM CST Sat Jan 19 2019 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight A marginal and slight risk of severe thunderstorms exists for different portions of the area today. The main hazard expected will be damaging winds but an isolated tornado can not be ruled out. Small craft advisory will remain through 3 pm today. This will be replaced by a gale warning from 3 pm today through 6 am Sunday. A wind advisory has been issued for much of the southshore and coast of southeast Louisiana from 3 pm today through 6 am Sunday. .DAYS TWO THROUGH SEVEN...Sunday through Friday Small craft advisory conditions will be possible Tuesday and Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed today for severe weather support.
In the hours before
Special weather statement, Jan 19, 7:25 AM CST, 1 hour 42 minutes before
Special Weather Statement
National Weather Service New Orleans LA
725 AM CST SAT JAN 19 2019
LAZ035-MSZ068>070-191415-
West Feliciana-Pike-Wilkinson-Amite-
725 AM CST SAT JAN 19 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WEST FELICIANA
PARISH...WEST CENTRAL PIKE...SOUTHEASTERN WILKINSON AND AMITE
COUNTIES...
At 725 AM CST, a strong thunderstorm was located over Woodville, or
18 miles north of Jackson, moving northeast at 60 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Liberty, Centreville, Woodville, Gloster, Smithdale and Crosby.
A Tornado Watch remains in effect until 100 PM CST for southeastern
Louisiana...and southern Mississippi.
LAT...LON 3117 9053 3097 9132 3113 9142 3135 9089
3135 9056
TIME...MOT...LOC 1325Z 241DEG 50KT 3109 9129Special weather statement, Jan 19, 7:32 AM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service New Orleans LA
732 AM CST SAT JAN 19 2019
LAZ034-035-047-048-191415-
Pointe Coupee-West Baton Rouge-West Feliciana-East Baton Rouge-
732 AM CST SAT JAN 19 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
NORTHWESTERN WEST BATON ROUGE...SOUTHEASTERN POINTE COUPEE AND
NORTHWESTERN EAST BATON ROUGE PARISHES...
At 732 AM CST, a strong thunderstorm was located over Livonia, or 11
miles southwest of New Roads, moving northeast at 60 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Zachary, Baker, Livonia, Slaughter and Erwinville.
A Tornado Watch remains in effect until 100 PM CST for southeastern
Louisiana.
LAT...LON 3063 9159 3070 9131 3069 9131 3065 9130
3068 9129 3068 9127 3071 9126 3071 9104
3059 9098 3049 9158 3050 9159
TIME...MOT...LOC 1332Z 241DEG 50KT 3054 9153Special weather statement, Jan 19, 8:10 AM CST, 57 minutes before
Special Weather Statement National Weather Service New Orleans LA 810 AM CST SAT JAN 19 2019 LAZ036-037-048-071-MSZ069-070-191500- St. Helena-Northern Tangipahoa-East Feliciana-East Baton Rouge-Pike-Amite- 810 AM CST SAT JAN 19 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ST. HELENA...EASTERN EAST FELICIANA...NORTHWESTERN TANGIPAHOA AND NORTHEASTERN EAST BATON ROUGE PARISHES...PIKE AND AMITE COUNTIES... At 810 AM CST, radar indicated strong thunderstorms were located along a line extending from Felps to near Greenwell Spring. Movement was east at 50 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. Locations impacted include... Zachary, Mccomb, Clinton, Liberty, Greensburg, Magnolia, Kentwood, Summit, Osyka, Smithdale, Darlington, Gillsberg, Pride, Felps, Easleyville, Tangipahoa and Mccomb Airport. LAT...LON 3076 9054 3066 9113 3135 9091 3135 9026 TIME...MOT...LOC 1410Z 260DEG 44KT 3100 9091 3060 9107 KLG
Special weather statement, Jan 19, 8:15 AM CST, 52 minutes before
Special Weather Statement National Weather Service New Orleans LA 815 AM CST SAT JAN 19 2019 LAZ037-046>050-071-191500- Livingston-Iberville-Ascension-St. Helena-Northern Tangipahoa-West Baton Rouge-East Baton Rouge- 815 AM CST SAT JAN 19 2019 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ASCENSION...SOUTHEASTERN WEST BATON ROUGE...SOUTHERN ST. HELENA... LIVINGSTON...EAST CENTRAL IBERVILLE AND EAST BATON ROUGE PARISHES... At 815 AM CST, radar indicated strong thunderstorms were located along a line extending from near Pride to near Addis. Movement was northeast at 45 mph. Winds in excess of 40 mph and pea size hail are possible with these storms. Locations impacted include... Baton Rouge, Zachary, Baker, Denham Springs, Plaquemine, Port Allen, Oak Hills Place, St. Gabriel, Walker, Addis, Brusly, Livingston, French Settlement, Port Vincent, Montpelier, Westminster, Watson, Shenandoah, Greenwell Spring and Old Jefferson. LAT...LON 3076 9054 3032 9070 3024 9139 3066 9113 TIME...MOT...LOC 1415Z 235DEG 39KT 3068 9105 3038 9130 KLG
Special weather statement, Jan 19, 8:59 AM CST, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
859 AM CST SAT JAN 19 2019
LAZ037-039-071-MSZ070-071-191545-
Washington-St. Helena-Northern Tangipahoa-Pike-Walthall-
859 AM CST SAT JAN 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EAST CENTRAL ST.
HELENA...NORTHERN TANGIPAHOA AND NORTHWESTERN WASHINGTON PARISHES...
WALTHALL AND PIKE COUNTIES...
At 858 AM CST, radar indicated strong thunderstorms were located
along a line extending from near Magnolia to near Kentwood. Movement
was northeast at 60 mph.
Winds in excess of 40 mph and pea to half inch hail are possible
with these storms.
Locations impacted include...
Franklinton, Magnolia, Kentwood, Tylertown, Roseland, Osyka, Salem,
Dexter, Mount Herman, Wilmer and Tangipahoa.
LAT...LON 3133 9008 3134 9004 3118 9003 3117 9000
3113 9000 3113 8994 3109 8993 3108 8992
3085 9001 3075 9065 3135 9039 3135 9011
TIME...MOT...LOC 1458Z 228DEG 54KT 3116 9040 3089 9054
KLGSpecial weather statement, Jan 19, 9:00 AM CST, 7 minutes before
Special Weather Statement
National Weather Service New Orleans LA
900 AM CST SAT JAN 19 2019
LAZ037-039-040-050-071-072-191545-
Washington-Livingston-St. Helena-Northern Tangipahoa-Southern
Tangipahoa-St. Tammany-
900 AM CST SAT JAN 19 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ST.
HELENA...NORTHWESTERN ST. TAMMANY...CENTRAL LIVINGSTON...TANGIPAHOA
AND SOUTHWESTERN WASHINGTON PARISHES...
At 900 AM CST, radar indicated strong thunderstorms were located
along a line extending from near Amite City to French Settlement.
Movement was east at 45 mph.
Winds in excess of 40 mph and pea to half inch hail are possible
with these storms.
Locations impacted include...
Hammond, Amite, Ponchatoula, Amite City, Livingston, Independence,
Roseland, French Settlement, Albany, Port Vincent, Folsom,
Springfield, Montpelier, Enon, Natalbany, Robert, Whitehall, Killian
and Tickfaw.
LAT...LON 3085 9001 3036 9025 3031 9029 3030 9042
3032 9043 3034 9049 3030 9054 3030 9056
3029 9057 3027 9079 3028 9079 3028 9081
3034 9086 3075 9064
TIME...MOT...LOC 1500Z 264DEG 39KT 3074 9056 3034 9079
KLGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 6:38 AM CST | Special Weather Statement | LIX | Wilkinson | 52 min |
| Jan 19, 7:25 AM CST | Special Weather Statement | LIX | Amite, Wilkinson | 50 min |
| Jan 19, 8:10 AM CST | Special Weather Statement | LIX | Amite, Pike | 50 min |
| Jan 19, 8:59 AM CST | Special Weather Statement | LIX | Pike, Walthall | 46 min |
| Jan 19, 9:39 AM CST | Special Weather Statement | LIX | Hancock, Pearl River | 66 min |
| Jan 19, 9:50 AM CST | Tornado Warning | LIX | Walthall | 25 min |
| Jan 19, 10:42 AM CST | Special Weather Statement | LIX | Hancock, Pearl River | 78 min |
| Jan 19, 12:07 PM CST | Special Weather Statement | LIX | Harrison, Jackson | 83 min |
Nearby
Tornado Warnings in Mississippi, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.